ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > CO-EXISTING CONDITIONS > Eating Disorders/Weight Issues/Body Image
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 08-09-10, 08:36 PM
Lazy Guitarist Lazy Guitarist is offline
Newbie
 

Join Date: Aug 2010
Location: USA
Posts: 2
Thanks: 0
Thanked 2 Times in 1 Post
Lazy Guitarist is on a distinguished road
Serious concern regarding digestive health

Hey all, this is my first post. Personally, I will skim through long posts in forums because I lack the patience to read an entire post. That being said, I'll try and make this quick. I have been diagnosed since I was little. I'm currently 18. We can assume I've been on medication for roughly 10 years. Right now Im taking a drug called Focalin. Ive been though almost ever medicine under the sun, however. Im curious as to whether or not other people have serious digestive issues after long-term treatment. Ive been doing tests of all kinds at the gastroenterologist clinic to determine why I cannot gain weight, I am nauseous constantly, and I am slightly hypoglycemic. For those who don't know, no, that last word doesn't mean diabetes. Now, with all of that out of the way... Am I alone? Yes, I am aware the lack of weight and inability to eat are side effects of ADHD medicine. I've been on them for years, believe me, I know. What I don't understand is why I've been riddled with digestive issues the last few months. I've been on focalin for a while now, so the concern is as to why my problems are only now appearing. At the moment I am sporadically nauseous. No, not all the time. Heck, I can go days where I don't notice it. But sometimes I just get horribly upset stomach. No, I don't throw up - at least, not anymore. A few months ago I'd vomit 7 or 9 times a month. Usually after greasy fast food. I'll stop you medical people right there. They aren't concerned about my gallbladder. Not yet. I kept that one in mind, due to the grease, however. Okay, so much for being brief. Basically I'm asking does anyone feel like their long-term ADHD treatment could be giving them serious digestive issues? I mean ANYTHING here. I personally think either my gallbladder isn't functioning right OR my body is no longer properly digesting food. Okay. That's all. I'm laughing to myself. I highlighted all of the important things. I know if I was reading a post, and it was this long, I'd click out of it and skip it. But I think I'd read the boldfaced print first. So... Comment. Please. Does anybody else feel like their treatment is affecting, somehow, their digestive system?
Reply With Quote
  #2  
Old 08-09-10, 08:59 PM
Impromptu_DTour Impromptu_DTour is offline
ADDvanced Forum Guru
 

Join Date: Apr 2009
Location: Elsewhere
Posts: 1,125
Thanks: 1,670
Thanked 1,634 Times in 738 Posts
Impromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond reputeImpromptu_DTour has a reputation beyond repute
Re: Serious concern regarding digestive health

Sure, i think it also more appropriately affects my pineal system more though, but im on straight amphetamines.

Have you had your liver checked?

Also have you had your kidneys checked. My longtime housemate cant gain weight because of a genetic malfunction that affects her kidneys.. she weighs in like an anorexic, eats like a horse - keeps it down. Something about her kidneys cant process or absorb Protein's and certain enzymes. So she doesnt gain weight, cant.

Given how medications can affect the efficacy of organ function, dont know if thats been looked into.

Just a thought, just in case it turns out to be a 2 tier issue.

I_DTour
Reply With Quote
The Following User Says Thank You to Impromptu_DTour For This Useful Post:
meridian (08-09-10)
  #3  
Old 08-09-10, 09:16 PM
Imnapl's Avatar
Imnapl Imnapl is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2005
Location: Canada
Posts: 8,846
Blog Entries: 2
Thanks: 13,411
Thanked 3,784 Times in 1,933 Posts
Imnapl has a reputation beyond reputeImnapl has a reputation beyond reputeImnapl has a reputation beyond reputeImnapl has a reputation beyond reputeImnapl has a reputation beyond reputeImnapl has a reputation beyond reputeImnapl has a reputation beyond reputeImnapl has a reputation beyond reputeImnapl has a reputation beyond reputeImnapl has a reputation beyond reputeImnapl has a reputation beyond repute
Re: Serious concern regarding digestive health

I have been taking Ritalin for 14.5 years and do not have any digestive problems.
__________________
Things are not always what they seem; the first appearance deceives many; the intelligence of a few perceives what has been carefully hidden.

Phaedrus


Reply With Quote
Sponsored Links
  #4  
Old 08-09-10, 09:17 PM
meridian's Avatar
meridian meridian is offline
Modulated
 

Join Date: Nov 2009
Location: New York, NY
Posts: 5,137
Thanks: 10,907
Thanked 6,893 Times in 2,971 Posts
meridian has a reputation beyond reputemeridian has a reputation beyond reputemeridian has a reputation beyond reputemeridian has a reputation beyond reputemeridian has a reputation beyond reputemeridian has a reputation beyond reputemeridian has a reputation beyond reputemeridian has a reputation beyond reputemeridian has a reputation beyond reputemeridian has a reputation beyond reputemeridian has a reputation beyond repute
Re: Serious concern regarding digestive health

See your doctor and tell him or her what's up.

Get a complete physical to rule out some stuff.

Hope you feel better soon!

Self-diagnosis is tempting, but usually wrong!
__________________
“The nature of the Universe is such that ends can never justify the means. On the contrary, the means always determine the end.” - Aldous Huxley

"It is only with the heart that one can see rightly, what is essential is invisible to the eye." - Antoine de Saint-Exupery

“Would you deny for others what you demand for yourself?” – U2

“The future ain't what it used to be.” – Yogi
Reply With Quote
  #5  
Old 08-09-10, 09:31 PM
Lazy Guitarist Lazy Guitarist is offline
Newbie
 

Join Date: Aug 2010
Location: USA
Posts: 2
Thanks: 0
Thanked 2 Times in 1 Post
Lazy Guitarist is on a distinguished road
Re: Serious concern regarding digestive health

Excellent to see responses! Oh believe me, the doctors are ALL in on this. I've been undergoing examinations for roughly 2 months. I've swallowed dyes, been stabbed 14 times with needles, eaten radioactive eggs, and more. We're trying to figure out what is wrong. Thanks for the advice about kidneys, I'll bring that up during my next examination. That could be a good one to look at. I don't exactly build muscle too easily, so protein deficiency might be a part of things. Still. Anybody else in my boat, in terms of GI issues?
Reply With Quote
The Following 2 Users Say Thank You to Lazy Guitarist For This Useful Post:
Imnapl (08-09-10), Impromptu_DTour (08-09-10)
  #6  
Old 10-10-10, 04:28 PM
doggie_love's Avatar
doggie_love doggie_love is offline
Member
 

Join Date: Sep 2010
Location: united states
Posts: 25
Thanks: 3
Thanked 5 Times in 5 Posts
doggie_love is on a distinguished road
Re: Serious concern regarding digestive health

Yes. Adderall has triggered a severe bout of acid reflux. I now eat lots of fruit and veggies with each meal and take a digestive enzyme tablet with meals. I have also noticed that when I ate before taking medication, it was not as bad.
Reply With Quote
The Following User Says Thank You to doggie_love For This Useful Post:
Imnapl (10-10-10)
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Missouri Mental Health Services Draga Missouri 1 10-26-08 11:13 PM
Texas Mental Health Services Draga Texas 2 05-14-07 01:01 AM
Struggling for control Andi AD/HD and Bipolar in Children 0 09-29-04 07:44 PM
North Carolina Mental Health Services Draga North Carolina 0 08-17-04 10:26 AM
Minnesota Mental Health Services Draga Minnesota 0 08-17-04 10:09 AM


All times are GMT -4. The time now is 01:44 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums